MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "microintroducer of 3fr provena midline kit buckled and failed during insertion." (b)(6) 2022- the dilator and sheath in the returned photo appeared to be bent near the distal end.The sheath material was buckled/ballooned directly proximal of the bent region on the microintroducer.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, photo analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint that the microintroducer buckled was confirmed but the cause is unknown.A single photograph of the distal section of a microintroducer/dilator/sheath was returned for evaluation.Usage residue was seen on the device, indicating that the device had been used.The dilator and sheath appeared to be bent near the distal end.The sheath material was buckled/ballooned directly proximal of the bent region on the microintroducer.The bend in the microintroducer may indicate a difficult placement.However, it is unknown if additional unknown factors contributed to this event.Examination of the distal end of the device, microscopic observation, tactile evaluation, and dimensional analysis could not be conducted without the physical sample.Therefore, the exact root cause of the damage to the sheath could not be determined.Possible contributing factors could include too small of an incision, a steep insertion angle, a poor transition of the introducer sheath to the dilator, or damage to the sheath prior to use.The ifu states ¿avoid sheath damage by simultaneously advancing the sheath and dilator as a single unit using a rotational motion.¿ if necessary, a small incision may be made adjacent to the guidewire to facilitate insertion of the sheath and dilator.A lot history review (lhr) of refy3780 showed no other similar product complaint(s) from this lot number.

Brand Name
3FR SL PROVENA MIDLINE MAX BARRIER KIT
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14397579
Report Number3006260740-2022-01775
Device Sequence Number5563897
Product Code PND
UDI-Device Identifier00801741153969
UDI-Public(01)00801741153969
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS4153108D
Device Lot NumberREFY3780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2022
Initial Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown